• The TUGBBS forums are completely free and open to the public and exist as the absolute best place for owners to get help and advice about their timeshares for more than 30 years!

    Join Tens of Thousands of other Owners just like you here to get any and all Timeshare questions answered 24 hours a day!
  • TUG started 30 years ago in October 1993 as a group of regular Timeshare owners just like you!

    Read about our 30th anniversary: Happy 30th Birthday TUG!
  • TUG has a YouTube Channel to produce weekly short informative videos on popular Timeshare topics!

    Free memberships for every 50 subscribers!

    Visit TUG on Youtube!
  • TUG has now saved timeshare owners more than $21,000,000 dollars just by finding us in time to rescind a new Timeshare purchase! A truly incredible milestone!

    Read more here: TUG saves owners more than $21 Million dollars
  • Sign up to get the TUG Newsletter for free!

    60,000+ subscribing owners! A weekly recap of the best Timeshare resort reviews and the most popular topics discussed by owners!
  • Our official "end my sales presentation early" T-shirts are available again! Also come with the option for a free membership extension with purchase to offset the cost!

    All T-shirt options here!
  • A few of the most common links here on the forums for newbies and guests!

Actonel for osteo

Joyce

TUG Member
Joined
Jun 7, 2005
Messages
530
Reaction score
23
Location
Farmington, CT
Have taken this for 2 months now and the after effects are just terrible. I am going to quit!!! Any one else on this terrible drug?
 

mecllap

Tug Review Crew: Rookie
TUG Member
Joined
Apr 3, 2006
Messages
462
Reaction score
0
Location
North Carolina
Sorry you're having trouble. I took it for several years, until OB-Gyn said take a break for a while. I didn't notice any effects (but bone density reading didn't deterioriate). I don't think stopping taking it was related to any negative effects, just that it was no longer necessary, or something.
But definitely tell your Doctor about your effects, and reconsider what's best for your situation.
 

IreneLF

TUG Member
Joined
Jun 6, 2005
Messages
765
Reaction score
0
Location
Central NJ
Not sold on taking bone loss meds anymore....

I took it for years, too many years in my opinion once I started to think about it.
Never had any side effects...
Bones did not get stronger, but did not deteriorate according to the docs looking at report..

Recently I questioned it with my primary care doc - (who had not prescribed it for me, it came through the gyn as most of them do the prescribing for this apparently) - he said he doesn't believe in it, bone loss is a natural form of aging....

Just went to an orthopedist (for something else).
Brought a copy of my report -- and I read it for the first time.
Seems it compares me to a young person -- someone 21. Well of course I am going to look not as good as I am many yrs older.... I was pretty shocked.
Of course I would be a standard deviation below someone who is 40 yrs younger...this should not be a big deal.
When I showed it to the ortho, that is exactly what he said!
Also said - he feels these drugs are pushed by the drug companies and does not believe in them at all. He was quite adament about not my taking it as well as women in general....
Apparently I am in the top 40%, so should not be concerned and should not be taking the drug.
I'm going with the ones who say not to take it.
I exercise, do a lot of walking, take calcium and vitamin D...if things change for the worse, I"d consider gong on it but not until "I" am sure.....

Just an FYI........
 

Twinkstarr

TUG Member
Joined
Jul 12, 2007
Messages
7,269
Reaction score
0
Location
Ohio
I took it for years, too many years in my opinion once I started to think about it.
Never had any side effects...
Bones did not get stronger, but did not deteriorate according to the docs looking at report..


Just an FYI........

My doctor(general practitioner) bascically said the same thing about these drugs. They are not going to build stronger bones, but slow down deterioration. Best bet make sure you are getting enough calcium and do weight bearing excercise, like walking and do some weight training.

I'm not at the age yet, but my mom had osteo, but I've been doing this.

I gave up going to my ob-gyn just for a pap, he was always wanting to give me a prescription for something. I just go to my gp and get all my annual stuff done at once.
 

Nancy

TUG Member
Joined
Jun 6, 2005
Messages
1,407
Reaction score
32
I take the monthly version with no problems. Before that I'd taken Fosamax weekly, but doctor said this does something different and changed me about a year ago.

Nancy
 

Liz Wolf-Spada

TUG Review Crew: Veteran
TUG Member
Joined
Jun 6, 2005
Messages
3,094
Reaction score
2
Location
Wrightwood, CA
Actonel daily many years ago - horrible diarrhea & I was driving long distance. Took daily Fosomax for about 12 years, until I ended up in the ER with severe shoulder pain from GERD & esophagitis. Now I use Fortical, a salmon based daily nose spray.
Liz
 

JeffW

TUG Member
Joined
Jun 6, 2005
Messages
1,699
Reaction score
11
Location
Philadelphia
My wife was on the bi-monthly version, and got moved to the monthly version about a year ago. No side effects we're aware of.

Jeff
 

Chrisky

TUG Member
Joined
Nov 13, 2007
Messages
880
Reaction score
359
Location
Canada
I find these posts very interesting. I have been taking Actonel for a year now with no side effects. I've had my annual bone density x-ray done recently and will find out the results in a few weeks.
The one thing I do know about Actonel & similar drugs is that they do not increase but maintain your bones at your level. Yes, on my results it shows that my bones are compared to a young adult, but studies have been done whereby if the density drops below a certain level it is considered osteopenia and then there is a chance of further bone loss and bone breakage. My Mother had osteoporosis so I'm well aware of the pain she had with this and I don't want to experience that. I'm active, do exercises, Pilates, take my calcium and Vit. D. So I'm quite willing to take the Actonel to prevent any further bone loss.
 
Last edited:
Top